Alert archive / Minnesota / River Flood Warnings in 2013
River Flood Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 30, 2013, 5:15 PM CDT for Olmsted County, Winona County, Minnesota. It took effect at Mar 30, 2013, 6:00 PM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2013, 5:15 PM CDT (22:15 UTC)
- In effect from
- Mar 30, 2013, 6:00 PM CDT
- Expired
- Mar 31, 2013, 9:15 PM CDT
- In force
- 27 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).
- Action stage
- 12 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
147 WGUS43 KARX 302215 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 515 PM CDT SAT MAR 30 2013 THE COMBINATION OF MELTING SNOW AND RECENT RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. MINOR FLOODING IS EXPECTED THIS EVENING INTO SUNDAY MORNING. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-311015- /O.NEW.KARX.FL.W.0003.130330T2300Z-130401T0215Z/ /WSPM5.1.ER.130330T2300Z.130331T0200Z.130331T0815Z.NO/ 515 PM CDT SAT MAR 30 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL SUNDAY EVENING. * AT 5:00 PM SATURDAY THE STAGE WAS 13.4 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 13.8 FEET OVERNIGHT. THE RIVER WILL GRADUALLY FALL BELOW FLOOD STAGE SUNDAY MORNING. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$ ZT
3 follow-up statements
805 WGUS83 KARX 302311 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 611 PM CDT SAT MAR 30 2013 THE COMBINATION OF MELTING SNOW AND RECENT RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. MINOR FLOODING WILL OCCUR INTO SUNDAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-311411- /O.EXT.KARX.FL.W.0003.000000T0000Z-130401T0437Z/ /WSPM5.1.ER.130330T2221Z.130331T0400Z.130331T1037Z.NO/ 611 PM CDT SAT MAR 30 2013 THE FLOOD WARNING CONTINUES FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM SATURDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.3 FEET TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$
604 WGUS83 KARX 310117 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 817 PM CDT SAT MAR 30 2013 THE COMBINATION OF WARM TEMPERATURES...MELTING SNOW AND RECENT RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. MINOR FLOODING IS OCCURRING AND WILL CONTINUE INTO SUNDAY. THE RIVER LEVEL HAS CRESTED AND IS EXPECTED TO REMAIN STEADY...THEN GRADUALLY FALL BELOW FLOOD STAGE SUNDAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-311617- /O.EXT.KARX.FL.W.0003.000000T0000Z-130401T0424Z/ /WSPM5.1.ER.130330T2221Z.130331T0000Z.130331T1024Z.NO/ 817 PM CDT SAT MAR 30 2013 THE FLOOD WARNING CONTINUES FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM SATURDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY SUNDAY MORNING. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$ ZT
180 WGUS83 KARX 310334 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1034 PM CDT SAT MAR 30 2013 THE FLOOD WARNING FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK IS CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-310404- /O.CAN.KARX.FL.W.0003.000000T0000Z-130401T0424Z/ /WSPM5.1.ER.130330T2221Z.130331T0000Z.130331T0211Z.NO/ 1034 PM CDT SAT MAR 30 2013 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * AT 10:00 PM SATURDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 13.5 FEET. * FELL BELOW FLOOD STAGE AT 9:11 PM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW 12 FEET BY LATE SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:49 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 30, 3:49 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 349 PM CDT SAT MAR 30 2013 .SHORT TERM...TONIGHT THROUGH TUESDAY 348 PM CDT SAT MAR 30 2013 AT 3 PM...A COLD FRONT EXTENDED FROM PHILLIPS WISCONSIN TO AUSTIN MINNESOTA. A NARROW BAND OF RAIN WAS SEEN AHEAD OF THIS FRONT ACROSS SOUTHEAST MINNESOTA...AND WEST-CENTRAL AND NORTH-CENTRAL WISCONSIN. THIS RAIN WAS LOCATED IN THE AREA WHERE THERE WAS THE BEST 290K ISENTOPIC LIFT...925 MB AND 850 MB MOISTURE CONVERGENCE... AND 900 TO 700 MB FRONTOGENESIS. SOUTH OF THIS AREA...A BIT OF SUNSHINE THIS MORNING HELPED CAPES TO CLIMB UP TO 100 J/KG ACROSS SOUTHWEST WISCONSIN AND NORTHEAST IOWA. AS A RESULT...THE PRECIPITATION ARE IN THE FORM OF SHOWERS. 30.12Z MODELS ARE IN AGREEMENT THAT THE FRONT WILL SLOWLY WEAKEN AND CAPES WILL GRADUALLY WANE AS IT MOVES THROUGH THE SOUTHERN AND EASTERN AREAS OF THE FORECAST AREA. AS A RESULT...EXPECT THE PRECIPITATION AMOUNTS WILL BE A BIT LESS IN THOSE AREAS. CURRENT THOUGHTS IS THAT THIS FRONT SHOULD COMPLETELY EXIT THE AREA AROUND 11 PM. BUFKIT SOUNDINGS SHOW THAT THE COLUMN WILL REMAIN WARM ENOUGH THAT THE PRECIPITATION WILL STAY IN THE FORM OF RAIN. FOR LATE TONIGHT INTO SUNDAY MORNING...ANOTHER SHORT WAVE AND ITS ASSOCIATED SURFACE COLD FRONT WILL MOVE QUICKLY SOUTHEAST THROUGH THE FORECAST AREA. THE BEST LIFT AND MOISTURE WILL BE FOUND NORTH OF INTERSTATE 94...THUS...KEPT THE 20 TO 30 PERCENT PRECIPITATION PROBABILITIES CONFINED TO THAT AREA. IN THE WAKE OF THIS FRONT... 900 TO 800 MB LAPSE RATES WILL CLIMB OVER 8C/KM. THIS ALONG WITH SUBSIDENCE IN THE WAKE OF THIS FRONT WILL BRING THE STRONGER WINDS FROM ALOFT TO THE SURFACE. AS A RESULT...EXPECT THAT THE WINDS WILL GUST UP TO 30 MPH DURING THE AFTERNOON. FROM MONDAY THROUGH TUESDAY...850 MB TEMPERATURE ANOMALIES WILL RANGE FROM 1 TO 1.5 STANDARD DEVIATIONS BELOW NORMAL ON MONDAY... AND FROM A 0.5 TO 1 STANDARD DEVIATIONS BELOW NORMAL ON TUESDAY. THIS WILL KEEP THE HIGH TEMPERATURES IN THE LOWER AND MID 30S ON MONDAY...AND IN THE MID AND UPPER 30S ON TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY 348 PM CDT SAT MAR 30 2013 ON WEDNESDAY NIGHT AND THURSDAY MORNING...A SHORT WAVE TROUGH WILL MOVE QUICKLY SOUTHEAST THROUGH THE FORECAST AREA. MUCH OF THE SYNOPTIC AND ISENTROPIC LIFT...AND BEST 925 TO 850 MB MOISTURE TRANSPORT WILL BE FOUND TO THE NORTH AND EAST OF THE FORECAST AREA. AS A RESULT...THE MODELS CONTINUE TO SHOW EITHER PASSING THROUGH THE AREA DRY OR JUST A NARROW BAND A PRECIPITATION ALONG IT. AS A RESULT...JUST KEPT THE LOW PRECIPITATION PROBABILITIES IN THE FORECAST NORTH OF INTERSTATE 94. FROM FRIDAY THROUGH SATURDAY...THE UPPER AIR PATTERN SHIFTS AN UPPER LEVEL TROUGH DEVELOPS OVER THE WESTERN 1/3 OF THE CONUS. AS THIS OCCURS...A RIDGE WILL DEVELOP ACROSS CENTRAL UNITED STATES. THIS WILL SHIFT OUR UPPER LEVEL WINDS FROM THE WEST TO THE SOUTHWEST...THUS...BRINGING WARMER AIR INTO THE REGION. THE MODELS ALSO SHOW A SERIES OF LOW PRESSURE SYSTEM EITHER PASSING THROUGH THE UPPER MISSISSIPPI RIVER VALLEY OR THE NORTHERN PLAINS. MUCH OF THE DIFFERENCE IS DUE TO THE DIFFERENCES AND LOCATION OF THE UPPER LEVEL RIDGE. IN ADDITION...THERE HAVE BEEN SOME TIMING DIFFERENCES. AT THIS TIME...THE BEST CHANCE OF RAIN LOOKS TO BE FROM FRIDAY NIGHT INTO SATURDAY. && .AVIATION...THROUGH 18Z SUNDAY 1235 PM CDT SAT MAR 30 2013 COLD FRONT STILL ADVANCING ACROSS NORTHWEST WI AND SOUTHERN MN. BAND OF SHOWERS CONTINUES ALONG AND AHEAD OF THE FRONT...WITH REDUCED VISIBILITY AND FOG/MIST. LOW STRATUS AND LIFR FOG SEEN ACROSS CENTRAL MN AS THE MILD/MOIST AIR LINGERS OVER THE SNOWPACK. TIMING OF THE ARRIVAL OF THIS IS RIGHT AT DARK...SO CONCERNED THAT WE WILL GO INTO FOG AND STAY THERE. HAVE TRENDED THE TAF FORECASTS DOWN WITH THE EXPECTED STRATUS/FOG...BUT MAY NOT BE LOW ENOUGH. THIS IS OPPOSITE OF THE TREND THAT WAS EXPECTED PREVIOUSLY. WILL MONITOR THE LATEST CONDITIONS FOR POSSIBLE FURTHER REVISION. DO ANTICIPATE IMPROVEMENT BACK TO VFR SUNDAY MORNING...AS COOLER AND DRIER AIR INVADES. && .HYDROLOGY...THROUGH SUNDAY 348 PM CDT SAT MAR 30 2013 ABOVE-FREEZING TEMPERATURES LINGERED THROUGH TODAY...SO THE SNOWMELT CONTINUED. IN ADDITION...A THIRD TO HALF INCH OF RAIN FELL NORTH OF INTERSTATE 90. THIS HAS RESULTED IN A 3 AND 6 FEET RISE ON MANY OF THE AREA RIVERS AND CREEKS. OTHER THAN SOME ICE JAM FLOODING NEAR OXBOW PARK NEAR BYRON MINNESOTA...NO OTHER FLOODING HAS BEEN REPORTED. WILL HAVE TO MONITOR THE RIVERS CLOSELY THROUGH SUNDAY. SEVERAL FORECASTS HAVE BEEN ISSUED FOR WITHIN-BANK RISES FOR SOME OF OUR RIVER POINTS...SEE THE LATEST HYDROLOGIC STATEMENTS FOR THE MOST UP-TO-DATE INFORMATION. && .ARX WATCHES/WARNINGS/ADVISORIES... 348 PM CDT SAT MAR 30 2013 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM...BOYNE AVIATION...MW HYDROLOGY....BOYNE
Hazardous weather outlook, Mar 30, 4:32 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 432 AM CDT SAT MAR 30 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-311200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 432 AM CDT SAT MAR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST TO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SOME LOW SPOTS ON SIDE ROADS MAY BE SUSCEPTIBLE TO BRIEF PERIODS OF FLOODING DUE TO RUN OFF FROM THE RECENT SNOW MELT TODAY. MOST RIVERS AND CREEKS HAVE ALSO BEEN ON THE RISE DUE TO THE SNOW MELT...THOUGH THEY ARE NOT EXPECTED TO GO TO FLOOD STAGE. WITH TEMPERATURES REMAINING ABOVE FREEZING FOR MUCH OF TODAY AND SOME LIGHT TO AT TIMES MODERATE RAIN FALLING...EXPECT THAT THIS VERY LOCALIZED FLOODING POTENTIAL WILL CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF CLOSED ROADS DUE TO FLOODING IS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:06 PM CDT | Areal Flood Advisory | ARX | Olmsted | 20 hr |
Nearby
River Flood Warnings in Minnesota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.